MAUDE Adverse Event Report: HALYARD HEALTH KIMVENT 24 HOUR ORAL CARE KIT Q4 16; VAP ORAL CARE PRODUCTS

HALYARD HEALTH KIMVENT 24 HOUR ORAL CARE KIT Q4 16; VAP ORAL CARE PRODUCTS
Model Number 97021
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 05apr2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
An issue was reported with the oral care kits (q4 hour kit) and (q4 hour kit with chg) the report states, where the two kits were stocked next to each other as previously done with the sage kits, but the halyard kits are the same color/similar packaging and was mistaken as one for the other.The site where this issue came from is reviewing/and potentially attributing as a cause to patient developing ventilator-associated pneumonia (vap).Additional information was received on 22-march-2017 that confirmed there is only one patient involved that developed vap.Additional information was received on 24-march-2017 provided the patient¿s demographics and the date places on the ventilator as (b)(6) 2017.The vap was diagnosed (b)(6) 2017.The patient presented 101 temperature on (b)(6) 2017 the temperature was 103.6.An increase in fraction of inspired oxygen (fi02), peep, and tracheal aspirate showed staph aureus on (b)(6) 2017.It was believed that the patient aspirated prior to intubation at the hospital.The healthcare worker also stated that the electronic medical record shows that chlorhexidine (chg) was used on this patient every day they were in the hospital.An override was done in their system on (b)(6) 2017.The educator stated, they called for chg from the pharmacy, but this was four days after the vap presented itself.They use two kits and are supposed to swab with water every 2-hours.The overwhelming response from nursing was that it was nurse preference on what was used and when.This leaves some nurses just using swabs with water.No additional information provided.

Brand Name
KIMVENT 24 HOUR ORAL CARE KIT Q4 16
Common Device Name
VAP ORAL CARE PRODUCTS
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key6472815
Report Number8030647-2017-00049
Device Sequence Number16289225
Product Code JOL
UDI-Device Identifier30680651970214
UDI-Public30680651970214
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other Health Care Professional
Device Model Number97021
Device Catalogue Number991097021
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2017
Initial Report FDA Received Date04/07/2017
Patient Sequence Number1
Patient Age44 YR
Patient Weight75